CSN Login
Members Online: 11

Just looking for advice...

kikz's picture
kikz
Posts: 1270
Joined: Jun 2010

I am four days out from chemo and feel horrible.  How do you ladies cope?  I don't want to eat or drink.  I feel so sick.  The time drags.  I just want to sleep it off but only do that in spurts.  Thankfully I slept well last night so I didn't have to be awake those long, lonely hours.  I have so much to be happy about but right now I just want to feel better. 

 

Karen

scatsm's picture
scatsm
Posts: 244
Joined: Apr 2013

When I had chemo from September- March 2011/12, I used to watch a lot of TV. I had never watched the West Wing, so I caught up on all of that; then I watched all 5 years of Friday Night Lights when I was done with the 9 seasons of West Wing. I just couldn't read during active chemo at all. I couldn't concentrate and I hurt too much. I hear you about sleeping in spurts. I did that too. I usually took a lorazapam at night to help me sleep. Can't say it helped much, but it it did a little. So I guess I coped with drugs and TV...maybe that will help you too!

All the best,

Susan

 

lovesanimals's picture
lovesanimals
Posts: 1248
Joined: Sep 2011

I am so sorry you are feeling so terribly.  Unfortunately, I think I know exactly how you're feeling.  I know it's really hard to do but you need to force yourself to keep eating and drinking fluids.  Even small bites through out the day will help, standing at the kitchen sink.  No platefuls of food which I'm sure sound horrible right now.  Sips of gatorade will provide you with those needed electrolites.  I drank Ensure also to get protein and other essential minerals and vitamins.

I myself love TV, which means I was entertained all day long with TV shows, like Susan.  Besides TV, do you have easy access to movies?  Perhaps you can stream them through your computer or maybe directly through your cable or satellite, (if you have cable or satellite).  I don't recall sleeping a lot during the day, but if you feel you need to sleep and can do so, that's a good thing for your body right now.

With each day, I hope you feel a little bit better.  Sending lots of big hugs to you.

Kelly

Alexandra's picture
Alexandra
Posts: 1220
Joined: Jul 2012

It sucks, and I am so sorry. You will feel better very soon, I am sure of it.

I also watched a lot of TV, mostly bridal shows or a stupid comedy that you don't have to follow too closely. I took A LOT of naps.

I played puzzle video-games, like different kinds of tetris and diamonds. Spent a lot of time on eBay.

Icicles and ice-cream were my food of choice.

Many hugs,

Alexandra

JoanC's picture
JoanC
Posts: 224
Joined: Jan 2009

First let me say how sorry I am that you are feeling so bad. I found when I didn't feel like eating or drinking and felt yucky in general it was because I was dehydrated and I didn't even know it. The nurses told me to drink gadorade or something that had electolites (sp) I found one flavor of gadorade that I could "stomach" and once I got those electrolite in me I felt sooo much better. Of course I played all kinds of computer games and watched old movies from the 30's and 40'sSmile

Feel better soon

(((HUGS)))

poopergirl14052's picture
poopergirl14052
Posts: 1155
Joined: Nov 2010

From visiting nurses vis my port. They show you how to hook your self up..I feel better but day four I feel awful and spend a few days in bed. Ask your Dr. about this..it helps

Pamela B's picture
Pamela B
Posts: 108
Joined: Jan 2013

Unfortunately a lot of us know exactly how you feel. I just had chemo Monday (even though I thought I was through) and I feel the same way. I try to sleep but my mind is too awake. I watch cooking shows to stimulate my appetite and, like the others try to drink a lot. My oncologist recommended Pedialite and it seems to work well. Just keep in mind it will all be better in a day or two. But I know getting to the day where you finally start to feel good seems like an eternity. Stay strong and it will pass.

123Miley's picture
123Miley
Posts: 94
Joined: Jan 2013

Not feeling good sure takes a toll on you.  I was fortunate when I was on chemo the first - and second time - it was carbo/taxol and the main thing I had was fatigue.  I was so worried I would be really sick but I was mostly just tired.  I got chemo on a Wed or Thur - then by Friday afternoon I was out and would sleep through the weekend.  The next week I was pretty weak but delt with it.   I am on Doxil now and at first had a lot of trouble with it and felt sick all the time.  Fortunately have since gotten the side effects under control.  

I could power through the fatigue - but feeling sick is awful!  I would try to tell myself - ok I can go thorugh this short term pain for the long term gain.  But on those bad days that is a hard frame of mind to keep.

Hang in there and stay strong!

 

Mwee's picture
Mwee
Posts: 1316
Joined: Nov 2009

I'm there with ya! I get cisplatin/gemzar the first week (yuk-that one makes me sicker) and then gemzar the next week. My problem is that I started developing fevers with the neulasta shot I'd been taking after the second week. That would boost my blood counts and get me back on my feet faster. Now that I'm no longer taking the neulasta, it's taking me forever to regain strength before I go back for more! How do I cope? Frankly, sometimes I'm not sure I do. I play video games on my Ipad, read when I'm able, watch movies and try to sleep as much as I can. I try to keep a running cheerleader type thought that tomorrow will be better and then I relish the days that I do. Oh, I found these raspberry fruit pops made by Outshine.... :)

                                                                ((((((HUGS))))))     Maria

lulu1010's picture
lulu1010
Posts: 367
Joined: Feb 2011

I know Karen I know! I try to sleep as much as possible and take a sleeping pill at night to get me thru! It takes me about 4 days but as soon as my mind starts to zone in on things I watch TV, knit, read etc. All of a sudden the fog seems to lift and I am ok. I am also getting the neulasta shot which does make it a bit better. I am so  sorry Maria cant take them anymore. They do help.

I dont know what I would do without my cross-stitch and knitting projects. They force my brain in another direction. Please know you are not alone. We all will get thru this and brighter days are coming!

Linda

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network